Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 89, NWS Nashville, TN

March 25, 1997Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 1997, 3:36 PM CST for Benton County, Tennessee. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 1997, 3:36 PM CST (21:36 UTC)
Expired
Mar 25, 1997, 4:45 PM CST
In force
69 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
546 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 252133 RRA
SVRBNA
TNC005-252245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CST TUE MAR 25 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST TENNESSEE
 
   ...BENTON COUNTY
 
AT 3:34 DOPPLER RADAR AT NASHVILLE INDICATED A SEVERE THUNDERSTORM
MOVING INTO BENTON COUNTY. THE STORM WILL PASS BETWEEN BRUCETON AND
CAMDEN AROUND 4 PM, AND WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:41 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 25, 1:41 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CST TUE MAR 25 1997

ETA/NGM IN CLOSE AGREEMENT REGARDING CFP...SHORTLY AFT 00Z AT
BNA...ALTHO DISCREPANCY EXISTS REGARDING POST-FRONTAL PATTERN. ETA HAS
US SOCKED IN FOREVER...WHEREAS NGM SHOWS FAIRLY REASONABLE CLEARING
PATTERN BEHIND FNT...SO WL GO W/ NGM AS MODEL OF CHOICE...ALTHO PREFER
ETA QPF.

12Z BNA SOUNDING MODIFIED FOR 19Z SFC TEMP/DEW PT GIVES LI OF -2...
ALTHO WM AIR AT H7 WL APPARANTLY KEEP US TOO CAPPED FOR ANY SVR WX
DVLPMENT. LACK OF CAA AT H7 TIL AFT CFP WL ALLOW AMS TO REMAIN
CAPPED...ALTHO THINK CHC FOR ISLD TS STILL GUD.

INSTABILITY PARAMETERS ALSO SUGGEST SVR WX UNLIKELY ACROSS FA. THINK
BEST CHC FOR TS WL BE JUST AHEAD/ALONG CDFNT. CURNT STLT LOOP SHOWS
BAND CURNTLY ASSOCIATED W/ CDFNT WEAKENING GRADUALLY DURG EASTERN
PROGRESSION AS DEW POINTS FALL BETWEEN ERN AR/WRN TN AND MID TN.

THINK WORDING OF UPCOMING ZFP FOR MID TN ZNS MIGHT READ AS FOLLOWS:

TONIGHT...SHOWERS AND THUNDERSTORMS. LOW IN THE MIDDLE 40S. SOUTHWEST
WIND 10 TO 20 MPH BECOMING NORTHWEST BY MID EVENING. CHANCE OF RAIN 90
PERCENT.

WEDNESDAY...BECOMING MOSTLY SUNNY. HIGH 60 TO 65. NORTHWEST WIND 5 TO
10 MPH.

WEJDNESDAY NIGHT...CLEAR. LOW IN THE UPPER 30S. WIND BECOMING SOUTH 5
MPH.

THURSDAY...MOSTLY SUNNY AND WARMER. HIGH IN THE LOWER 70S. SOUTH WIND 5
TO 10 MPH.

BNA 46/63/39/72 9000

ROSE

In the hours before

Special weather statement, Mar 25, 1:25 PM CST, 2 hours 11 minutes before
TNZ055-056-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 PM CST TUE MAR 25 1997

... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM CST
FOR A SMALL PART OF SOUTHWEST MIDDLE TENNESSEE ...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THIS AFTERNOON AND THIS
EVENING FOR A PORTION OF SOUTHWEST MIDDLE TENNESSEE UNTIL 7 PM CST.
THE COUNTIES INCLUDED IN MIDDLE TENNESSEE ARE DECATUR AND PERRY...
ALTHOUGH THE WATCH AREA ALSO EXTENDS WESTWARD TO THE MEMPHIS AREA AND
THE MISSISSIPPI RIVER.

SHORTLY AFTER 1 PM CST...A LINE OF THUNDERSTORMS WAS FORMING OVER
SOUTHWESTERN TENNESSEE AND NORTHWESTERN PARTS OF MISSISSIPPI...IN
ADVANCE OF A COLD FRONT OVER THE MISSISSIPPI VALLEY. THESE
THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD FOR THE REST OF THE DAY...
AND SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

Nearby

Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.